Alert archive / Alaska / High Wind Warnings in 2006
High Wind Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 24, 2006, 10:30 AM AKST. It took effect at Nov 25, 2006, 4:00 PM AKST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2006, 10:30 AM AKST (19:30 UTC)
- In effect from
- Nov 25, 2006, 4:00 PM AKST
- Expired
- Nov 25, 2006, 5:28 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 250030 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 330 PM AST FRI NOV 24 2006 AKZ181-251230- /X.NEW.PAFC.HW.W.0012.061126T0100Z-061127T0500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 330 PM AST FRI NOV 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 8 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 8 PM AST SUNDAY. A LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL BERING SEA SATURDAY NIGHT AND SUNDAY WILL PRODUCE SOUTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 80 MPH THROUGH CHANNELED TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
1 follow-up statement
000 WWAK72 PAFC 251428 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 528 AM AST SAT NOV 25 2006 AKZ181-251530- /X.CAN.PAFC.HW.W.0012.061126T0100Z-061127T0500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 528 AM AST SAT NOV 25 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. WHILE WINDY CONDITIONS ARE EXPECTED TONIGHT INTO SUNDAY WITH SOUTHERLY WINDS GUSTING TO AROUND 60 MPH...WINDS ARE NO LONGER EXPECTED TO REACH WARNING CRITERIA...THUS THE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 24, 12:00 AM AKST, 10 hours 30 minutes earlier.
Area forecast discussion, Nov 24, 12:00 AM AKST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI NOV 24 2006
.DISCUSSION...
PERSISTENT UPPER RIDGE OVER WESTERN AK WITH A TROUGH AXIS OVER THE
QUEEN CHARLOTTES AND A CUT-OFF LOW OVER SHEMYA THIS MORNING. AT THE
SURFACE..MOST OF MAINLAND AK IS BENEATH HIGH PRESSURE WITH SURFACE
LOWS OVER VANCOUVER ISLAND AND THE WESTERN ALEUTIANS. A WEAKENING
GRADIENT REMAINS BETWEEN HIGH PRESSURE OVER THE COPPER RIVER AND
LOWER PRESSURE OVER THE NORTHERN GULF. A WEATHER FRONT LIES JUST OFF
WESTERN AK AND A SECOND FRONT IS CROSSING THE CENTRAL ALEUTIANS.
MODELS ARE IN FAIRLY GOOD AGREEMENT IN MAINTAINING THE BLOCKING RIDGE
OVER THE INTERIOR WHILE BRINGING BOTH FRONTS SUCCESSIVELY TO ITS
WESTERN FLANK. FORECAST WENT WITH A BLEND OF THE GFS AND NAM.
EAST OF THE AK RANGE...CLEAR AND DRY CONDITIONS WILL PERSIST THROUGH
THE WEEKEND...EXCEPT OVERRUNNING MOISTURE WILL BRING LOWERING CLOUDS
AND A CHANCE OF SNOW TO KODIAK ISLAND LATE TONIGHT. EXPECT SOME HIGH
AND MID LEVEL CLOUDS TO CROSS THE KENAI TOWARD ANCHORAGE BY SAT
MORNING. A FEW SHOWERS WILL MOVE INTO SOUTH CENTRAL MON AND TUE.
WEST OF THE AK AND ALEUTIAN RANGE...DRY CONDITIONS BENEATH MID LEVEL
CLOUDS WILL CONTINUE OVER MOST OF THE AREA. AS THE FIRST FRONT SLIDES
TOWARD THE COAST A MIX OF LIGHT RAIN AND SNOW ALONG WITH WINDY
CONDITIONS SHOULD DEVELOP LATER TODAY OVER COASTAL AREAS AND CONTINUE
THROUGH THE WEEKEND.
FOR THE BERING AND ALEUTIANS...SMALL CRAFT AND GALES WILL ACCOMPANY
THE TWO FRONTS PRIMARILY OVER THE EASTERN AREAS AS THEY MAKE THEIR
WAY ACROSS THE BERING THROUGH EARLY SAT. BY SAT AFTERNOON A RAPIDLY
MOVING NORTH PACIFIC LOW RACES NORTH ACROSS THE CENTRAL ALEUTIANS AND
BERING...BRINGING RAIN WITH GALES AND STORMS TO THE EASTERN HALF OF
THE BERING THROUGH SAT NIGHT...AND THEN SMALL CRAFT AND GALES TO THE
WESTERN HALF SUN AND MON. HIGH PRESSURE AND BENIGN CONDITIONS AFFECT
THE AREA TUE...ALONG WITH A RETURN OF ARCTIC AIR TO THE BERING.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...HEAVY FREEZING SPRAY 120 121 129 140 180
GALES 150 155 160 165 170 175 176 180 185
STORMS 172
FIRE WEATHER...NONE
DS NOV 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 23, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 23, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Nov 23, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Nov 24, 10:39 AM AKST | Blizzard Watch | AFC | 30 hr | |
| Nov 24, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Nov 24, 11:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 24, 11:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Nov 24, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Nov 24, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
High Wind Warnings in Alaska, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.